Alert archive / Florida / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 95, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Aug 13, 2004, 1:01 PM EDT for Okeechobee County, Osceola County, Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2004, 1:01 PM EDT (17:01 UTC)
- Expired
- Aug 13, 2004, 2:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
Counties Okeechobee County, FL, Osceola County, FL
The radar
The Melbourne radar (KMLB), 85 km from the middle of the area, began a volume at 17:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 7:30 AM EDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 5.0 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1607 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -160 m²/s²
- 0-3 km storm-relative helicity
- -117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 131701 SVRMLB FLC093-097-131800- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 100 PM EDT FRI AUG 13 2004 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN OKEECHOBEE COUNTY SOUTHERN OSCEOLA COUNTY IN EAST CENTRAL FLORIDA * UNTIL 200 PM EDT * AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE SQUALL LINE FROM 10 MILES NORTHWEST OF BASINGER TO 5 MILES WEST OF FORT DRUM...MOVING NORTH AT 35 MPH. * SEVERE THUNDERSTORMS WILL BE... NEAR YEEHAW JUNCTION AT 115 PM EDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. IF THE STORM APPROACHES YOU...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA UNTIL 9 PM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. GO TO A SAFE PLACE IF SEVERE THUNDERSTORMS APPROACH YOUR AREA...ESPECIALLY IF YOU LIVE IN A MOBILE HOME. LAT...LON 2724 8118 2719 8098 2772 8080 2777 8107 $$ JP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 10:55 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Aug 13, 10:55 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 1055 AM EDT FRI AUG 13 2004 .DISCUSSION...HAVE COORD WITH WFO MFL AND WILL BE ISSUING NPW AND ZFP UPDATES SHORTLY TO GO WITH INLAND HURRICANE WIND WARNING FOR THE ENTIRE INTERIOR CWA. WILL HAVE TO REVISIT CONSIDERING NUDGING THE TROPICAL STORM WARNINGS SOUTHWARD ALONG THE EAST COAST WITH THE ISSUANCE OF NEXT OR POSSIBLY INTERMEDIATE ADVISORY PACKAGE. MARINE...ALL MARINE INTERESTS SHOULD MONITOR HURRICANE CHARLEY. S/SW WINDS WILL BACK TO THE SE TODAY AND INCREASE AS HURRICANE CHARLEY PUSHES TOWARD THE FL GULF COAST. CHARLEY HAS SLOWED SLIGHTLY...AND LATEST BUOY/C-MAN OBS ARE BLO FCST VALUES. NEVERTHELESS...CONDITIONS ARE EXPECTED TO DETERIORATE THIS AFTN AS CHARLEY APPROACHES. WILL ADJUST WINDS DOWN A TOUCH...BUT WILL TREND THEM UP BY LATE AFTN. SHORT TERM...CRISTALDI LONG TERM....BRAGAW HAZARDS......PENDERGRAST/LASCODY/HAGEMEYER ..............EARLY MORNING DISC FOLLOWS.............. && ...HURRICANE CHARLEY WILL SPREAD SQUALLS NORTHWARD INTO CENTRAL FLORIDA TODAY AND CONTINUE TONIGHT... SHORT-TERM...OUTER RAINBANDS OF HURRICANE CHARLEY BLOSSOMED EARLIER THIS EVENING SOUTH OF THE FLORIDA KEYS. NOCTURNAL SHOWERS AND THUNDERSTORM ACTIVITY...TYPICAL OF TROPICAL SYSTEMS...WILL WEAKEN AS IT MOVES RAPIDLY NORTH INTO THE FORECAST AREA. HOWEVER...HEAVY DOWNPOURS ALONG WITH STRONG WINDS AND ISOLATED TORNADOES/WATERSPOUTS REMAIN A THREAT THROUGH SUNRISE. TODAY...TROPICAL ATMOSPHERE WILL CONTINUE TO DESTABILIZE AS HURRICANE CHARLEY TRACKS TOWARDS THE WEST COAST OF THE PENINSULA. CONVECTIVE INDICES INDICATE A HIGHLY BUOYANT ENVIRONMENT WITH SIGNIFICANT TURNING IN THE LOWEST 3KM. THUNDERSTORMS WILL DEVELOP DURING THE DAY TODAY WELL AHEAD OF THE CENTER OF CIRCULATION. ISOLATED TORNADOES AND WATERSPOUTS ARE LIKELY GIVEN THE POSITION OF THE FORECAST AREA RELATIVE TO THE CENTER OF THE HURRICANE (RIGHT FRONT QUAD). ANY SQUALLS THAT DEVELOP WILL BE CAPABLE OF DRAGGING DOWN DAMAGING TROPICAL STORM FORCE WINDS. SUSTAINED WINDS WILL INCREASE THROUGHOUT THE DAY WITH DETERIORATING CONDITIONS TOWARDS EVENING. WILL UPGRADE TO TROPICAL STORM WIND WARNING FOR INTERIOR COUNTIES TODAY. TONIGHT...THE WORST OF THE WEATHER WILL LIKELY OCCUR THIS EVENING THROUGH MIDNIGHT AS THE FORECAST AREA REMAINS ON THE STRONGER EAST SIDE OF THE CYCLONE.. HURRICANE FORCE WINDS CAN BE EXPECTED ALONG THE PATH OF THE EYEWALL...CURRENTLY PROJECTED TO BRUSH LAKE COUNTY. SO HAVE UPGRADED LAKE COUNTY TO HURRICANE WIND WARNING. ELSEWHERE... SUSTAINED WINDS OF 40-50 MPH WITH HIGHER GUSTS WILL AFFECT MUCH OF EAST CENTRAL FLORIDA. NEARLY SATURATED COLUMN WILL PRODUCE INTENSE RAINFALL RATES...LEADING TO FLASH FLOODING. CONDITIONS WILL IMPROVE FROM SOUTH TO NORTH TOWARDS MORNING AS CHARLEY ACCELERATES TO THE NORTH-NORTHEAST. A PORTION OF THE TROPICAL STORM WATCH ALONG THE COAST WILL LIKELY BE UPGRADED TO A WARNING EARLY THIS MORNING. ALSO A TORNADO WATCH BOX WILL LIKELY BE EXPANDED NORTH INTO CENTRAL FL LATER THIS MORNING. SAT...UNUSUALLY DEEP UPPER TROUGH OVER THE EASTERN U.S. WILL SCOOP CHARLEY UP ACCELERATING IT TO THE N/NE UP THE EASTERN SEABOARD. TRAILING WEAK SFC TROUGH AND BAND OF DEEP MOISTURE WILL KEEP RAIN CHANCES HIGH ESP N/C SECTIONS WITH CELLS TRAINING TO THE N/NE. ADDITIONAL HEAVY RAIN AMOUNTS CAN BE EXPECTED ON TOP OF WHAT WILL BE ALREADY SATURATED GROUND. AS A RESULT...FLOOD WATCH MAY NEED TO BE EXTENDED THROUGH SATURDAY. WILL CONTINUE LIKELY (70%) POPS. WINDY CONDITIONS WILL PERSIST SATURDAY MORNING WITH DECREASING WINDS DURING THE AFTERNOON AS CHARLEY PUSHES FARTHER AWAY. SUN-THU...UPPER RIDGE WILL REBUILD OVER S FL ON SUN AND LOW LEVEL RIDGE AXIS WILL BECOME ESTABLISHED OVER N FL NEXT WEEK. RESULTING ONSHORE FLOW WILL FAVOR INTERIOR AND WEST SIDE OF THE PENINSULA FOR SCT AFTN/EVE STORMS. && MARINE...ALL MARINE INTERESTS SHOULD MONITOR HURRICANE CHARLEY. S/SW WINDS WILL BACK TO THE SE TODAY AND INCREASE AS HURRICANE CHARLEY PUSHES NORTH TOWARD THE FL GULF COAST. TROPICAL STORM FORCE WINDS CAN BE EXPECTED BY LATE IN THE DAY ESP NORTH OF COCOA BEACH. WINDS WILL VEER TO THE S/SW SAT AS CHARLEY GAINS LATITUDE. WINDY CONDITIONS WILL PERSIST SAT THOUGH OFFSHORE WIND COMPONENT WILL SUPPRESS SEAS NEARSHORE...BUT REMAINING FULLY DEVELOPED OFFSHORE. SOUTHERLY WINDS WILL CONTINUE SUN THOUGH GRADIENT WILL BE MUCH WEAKER. ONSHORE FLOW WILL DEVELOP NEXT WEEK AS RIDGE AXIS ESTABLISHES ITSELF JUST NORTH OF THE WATERS. && .MLB WATCHES/WARNINGS/ADVISORIES... ...TROPICAL STORM WARNING COASTAL VOLUSIA AND NORTHERN BREVARD AND ADJACENT COASTAL WATERS. ...TROPICAL STORM WATCH SOUTHERN BREVARD...INDIAN RIVER...ST LUCIE AND MARTIN COUNTIES AND ADJACENT COASTAL WATERS. ...INLAND HURRICANE WIND WARNING FOR LAKE...VOLUSIA...ORANGE... SEMINOLE...OSCEOLA...OKEECHOBEE COUNTIES THROUGH TONIGHT. ...FLOOD WATCH TODAY AND TONIGHT ALL EC FL COUNTIES. ...TORNADO WATCH BREVARD...OSCEOLA...OKEECHOBEE...INDIAN RIVER... SAINT LUCIE...MARTIN COUNTIES THROUGH 500 PM... && .PRELIMINARY POINT TEMPS/POPS... DAB 85 75 84 72 / 90 100 70 40 MCO 85 75 86 73 / 100 100 70 40 MLB 85 76 85 73 / 90 100 70 40 VRB 85 76 87 72 / 100 90 70 40 && SHORT TERM...HIRSCH LONG TERM....KELLY HAZARDS......SHARP/SPRATT
Hazardous weather outlook, Aug 12, 5:47 PM EDT, 19 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 547 PM EDT THU AUG 12 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 122200- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 547 PM EDT THU AUG 12 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. FOR DETAILED INFORMATION REGARDING WEATHER HAZARDS ASSOCIATED WITH HURRICANE CHARLEY AND THE EXPECTED IMPACTS TO EAST CENTRAL FLORIDA... PLEASE REFER TO THE LATEST HURRICANE LOCAL STATEMENT.
In the hours before
Special weather statement, Aug 13, 7:50 AM EDT, 5 hours 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 750 AM EDT FRI AUG 13 2004 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 132100- COASTAL VOLUSIA-COCOA BEACH TO JUPITER INLET 20 NM TO 60 NM OFFSHORE- COCOA BEACH TO JUPITER INLET OUT TO 20 NM- FLAGLER BEACH TO COCOA BEACH 20 NM TO 60 NM OFFSHORE- FLAGLER BEACH TO COCOA BEACH OUT TO 20 NM-INDIAN RIVER- INLAND VOLUSIA-MARTIN-NORTHERN BREVARD-NORTHERN LAKE-OKEECHOBEE- ORANGE-OSCEOLA-SEMINOLE-SOUTHERN BREVARD-SOUTHERN LAKE-ST. LUCIE- 750 AM EDT FRI AUG 13 2004 ...A TORNADO WATCH IS IN EFFECT UNTIL 5 PM FOR SOUTH BREVARD... OSCEOLA...INDIAN RIVER...OKEECHOBEE...SAINT LUCIE...AND MARTIN COUNTIES. A TORNADO WATCH IS IN EFFECT FOR PARTS OF EAST CENTRAL FLORIDA FROM BREVARD AND OSCEOLA COUNTIES SOUTHWARD. AS CHARLEY MOVES CLOSER...WIND FIELDS ARE BECOMING MORE CONDUCIVE FOR THE PRODUCTION OF TORNADOES. GIVEN THE FORECAST TRACK OF CHARLEY...ALL OF EAST CENTRAL FLORIDA WILL BE CONTAINED WITHIN THE RIGHT FRONT QUADRANT...A FAVORED AREA FOR TORNADO OCCURRENCE WITH HURRICANES. TORNADOES ARE MOST LIKELY TO OCCUR WITHIN OUTER RAIN BANDS. IN SUCH SITUATIONS...MULTIPLE TORNADOES TYPICALLY OCCUR. MOST ARE WEAK AND SHORT LIVED...HOWEVER STRONGER TORNADOES ARE ALSO A POSSIBILITY. AS THE DAY UNFOLDS...THE TORNADO THREAT WILL ALSO EXPAND NORTHWARD. RESIDENTS ARE URGED TO LISTEN FOR POSSIBLE TORNADO WARNINGS ASSOCIATED WITH HURRICANE CHARLEY. THE TORNADO THREAT WILL ARRIVE WELL BEFORE THE ONSET OF TROPICAL STORM FORCE WINDS AND CONTINUE THROUGH THE EVENT. IF A TORNADO IS SPOTTED NEAR YOUR LOCATION...OR DAMAGE IS EXPERIENCED...PLEASE RELAY THIS IMPORTANT INFORMATION TO THE NATIONAL WEATHER SERVICE IN MELBOURNE. DWS
Special weather statement, Aug 13, 11:43 AM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 1143 AM EDT FRI AUG 13 2004 FLZ058-131645- OKEECHOBEE- 1143 AM EDT FRI AUG 13 2004 ...RAINBAND SQUALLS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH MOVING TOWARD OKEECHOBEE COUNTY... AT 1143 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINBAND SQUALLS MOVING NORTH AT 35 MPH ACROSS LAKE OKEECHOBEE. THESE SQUALLS WILL LIKELY PRODUCE STRONG WIND GUSTS OF 40 TO 50 MPH AND FREQUENT LIGHTNING OVER THE NORTH SHORE OF LAKE OKEECHOBEE INCLUDING THE CITY OF OKEECHOBEE. IF THE STORMS STRENGTHEN FURTHER...A WARNING WILL BE ISSUED. JP
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 11:59 AM EDT | Tornado Warning | MLB | Okeechobee | 61 min |
| Aug 13, 1:23 PM EDT | Tornado Warning | MLB | Okeechobee, Osceola | 62 min |
| Aug 13, 1:35 PM EDT | Tornado Warning | MLB | Lake | 55 min |
| Aug 13, 2:06 PM EDT | Tornado Warning | MLB | Orange | 44 min |
| Aug 13, 2:31 PM EDT | Tornado Warning | MLB | Lake | 59 min |
| Aug 13, 2:38 PM EDT | Tornado Warning | MLB | Osceola | 37 min |
| Aug 13, 3:54 PM EDT | Tornado Warning | MLB | Brevard, Volusia | 66 min |
| Aug 13, 4:51 PM EDT | Special Marine Warning | MLB | 54 min | |
| Aug 13, 5:00 PM EDT | Tornado Warning | MLB | Orange, Osceola | 60 min |
| Aug 13, 6:50 PM EDT | Tornado Warning | MLB | Lake, Orange, Osceola | 55 min |
| Aug 13, 7:09 PM EDT | Tornado Warning | MLB | Volusia | 36 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.